Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
geoffreybanks

2 questions about accutane...

Recommended Posts

1. I've been on accutane for 3 months now, 40mg a day. I will run out of tablets in about 4 days... I can't remember if I was put on for 3 or 4 months .. but anyway, I've got a derm appointment in a few days. Ok, I'm clear... that is of active stuff... only got one small spot in about 2 weeks which went away quickly. I am getting very dry all the time, flaking etc. uncrontrollably. Also, my summer holidays start in about a month and a half. My question: Should I:

A) stop accutane now, after 3 months (which may have been my designated course... or she may prescribe another month on tuesday even though i'm clear now).

B) carry on (if she gives me the tablets) another month, meaning I'll finish a few weeks before summer holidays (would still have to be careful with sun etc.)

I'm just confused what to do. I don't want to relapse due to only being on for 3 months... but I don't want to put up with another month of dryness etc. even though I'm clear, and then have to avoid the sun in the summer holidays and other effects of accutane. I had quite oily skin before treatment, so I don't mind being dry... and i'm dreading coming off treatment to get that skin back again sad.gif

That leads onto my second question. If accutane temporarily reduces your sebacious glands (am I right?), how is is possible for you to stay clear afterwards? If they will open to normal size, as before treatment, oily again etc... why don't you just come up as bad as before?

Long post, sorry. Thanks.

Share this post


Link to post
Share on other sites

Only do what the derm tells you!. I had a similar experinece to you in that I was put on a 3/4 month course and was clear at the end of 3. I was told to do another month despite being clear and it worked out fine, and seeing as it left me clear for years it proved it wasn't a bad idea. I can't answer your second question as I don't know how it works.

Share this post


Link to post
Share on other sites

Ok thanks. Very similar case as me, yeah... I'll go along to the appointment and see what happens. Don't mind the outcome either way, both have benefits.

Thanks umm... can anyone answer my second question?

.

Share this post


Link to post
Share on other sites
That leads onto my second question. If accutane temporarily reduces your sebacious glands (am I right?), how is is possible for you to stay clear afterwards? If they will open to normal size, as before treatment, oily again etc... why don't you just come up as bad as before?

Share this post


Link to post
Share on other sites

Ok thanks. Yep I'm using mousturiser religiously... so using the sunblock one wont be too bad. Appointments on wednesday.... we'll see what happens.

I really hope accutane has done something permanent to my skin glands... not having as much of an oily face (mainly nose) would be such a good thing.

Time will tell.

Thanks.

Share this post


Link to post
Share on other sites

been on it 6 months still not clear getting me down about after to go bk to see my derm on 1st july im on a 8 months course

Share this post


Link to post
Share on other sites

sif u wouldn't go the extra month... just use lots of sunscreen... ur like almost through, u don't want it to come back and then have to redo it...

Share this post


Link to post
Share on other sites

Yep I can see benefits in carrying on and not, swaying in the carrying on direction.

Anyway appointment in 3 days... guess its the derms decision in the end.

Share this post


Link to post
Share on other sites

i've been on roaccutane two times (eleven years ago and six years ago) both times the acne came back after about a year, but not as severe as before i started roaccutane. guess it is different for different persons, but that's my experience.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×